How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Sarah Rachel Your Own Question
Sarah Rachel
Sarah Rachel, Nutritional Consultant / Herbalist
Category: Health
Satisfied Customers: 738
Experience:  Nutritional Consultant, Herbalist, Natural Health Advocate, Studying to be a Holistic Practitioner
Type Your Health Question Here...
Sarah Rachel is online now
A new question is answered every 9 seconds

I have red bumps on my legs, torso and arms that itch ...

Resolved Question:

I have red bumps on my legs, torso and arms that itch and then burn and blister and scab over.
Submitted: 9 years ago.
Category: Health
Expert:  Sarah Rachel replied 9 years ago.
Hello my friend,

I am sorry to hear that you suffering from this. I understand your concern and I will do everything I can to help you in this matter. What you're experiencing could a few different things so I am going to go over all of the most common possible causes and treatments for them. You will need to be seen by a doctor to be properly diagnosed.

Possible Causes


Eczema is a skin allergy that is quite common although most over the counter allergy medications do not work for this type of allergy. It can appear differently on different people. It can look like red spots, or scaly patches and it can happen anywhere on the body. One of the most troublesome things eczema does is cause severe itching. However with Eczema cortisone creams usually help a at least a little bit.


A good cortisone cream can stop the itching and help the eczema to clear. It can be cause by a number of things from diet, to the weather. People with more sensitive skin are more prone to get eczema. People with severe forms of eczema will need a special prescription from the doctor.


Scabies is a transmissible ectoparasite skin infection characterized by superficial burrows, intense pruritus (itching) and secondary infection. The mites burrow into the skin causing red spots to appear. Scabies is highly contagious and if you notice anyone around you that is itching they will need to be treated as well. I would try the treatment for eczema first because it is the most common and then if that doesn't work you may need to rule out scabies. I just want to be sure all the bases are covered as to what could be causing this. Your doctor can prescribe a prescription to eliminate this.

Allergy to Medications

This is another possible cause but an un likely one. Some medications can produce side effects that make people break out in hives or red spots. It's an allergic reaction which has been known to happen. Are you taking any new medications? How long has this been going on? Do you have any other health conditions?

I hope this helps. Please click on accept otherwise please request more information. I am always here for you.

Take care

Sarah :)

Sarah Rachel and 8 other Health Specialists are ready to help you
Customer: replied 9 years ago.
I guess I need to see a doctor to decide which kind of irritation it is and what would be prescribed to treat it. Thanks for your insight.
Expert:  Sarah Rachel replied 9 years ago.

hello my friend,

The best doctor to see for this would be a dermatologist because they can actually scrap the skin and look at the cells under a microscope. This simple test can help them to determine what is causing your symptoms. Scabies is probably the culprit but you would need to be seen by a doctor to be sure. There have been several out breaks throughout the Us this year and more people are showing up with it. You can catch it from clothing, sheets, etc. if you notice others around you itching they would need to be treated also.

I hope this helps. Please click on ACCEPT otherwise please request more information. I am always here for you.

Take care

Sarah :)